MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. SMOKE EVACUATOR; MEGADYNE¿ SMOKE EVACUATOR

MEGADYNE MEDICAL PRODUCTS, INC. SMOKE EVACUATOR; MEGADYNE¿ SMOKE EVACUATOR
Catalog Number MESE1
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 10/5/2023.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Serial number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the mese1 was malfunction.When i power on the unit without rf sensor and try to test the functional by pressed the manual button mese1 was function normally.But if i power on the unit with rf sensor together with megen1 and telescoping smoke evacuation soft tissue dissector; i try to pressed the dissector by handswitch mese1 doesn?t function.If i power on the unit and connect rf sensor at the back of the mese1 the mese1 will function automatically without pressing the dissector.Serial number : (b)(6).There were no patient status/ outcome / consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/29/2023.Investigation summary: per service manual operational and diagnostic analysis confirmed the activation and self activation issues.The pcb was replaced to address the activation issue and the rear panel foot control sensor was replaced to address the self activation as identified in the investigation to address the issue.The repair and testing of the unit was completed per the service manual, bringing the unit back to full functionality.The unit passed all functional tests and is fully operational.The repair and testing of the unit was completed.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.

Brand Name
SMOKE EVACUATOR
Common Device Name
MEGADYNE¿ SMOKE EVACUATOR
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17875860
Report Number1721194-2023-00118
Device Sequence Number20628772
Product Code FYD
UDI-Device Identifier10614559104545
UDI-Public10614559104545
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMESE1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown